Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 409, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 10, 2006, 6:34 PM EDT for Douglas County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 10, 2006, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:42 PM EDT | TSTM WND DMG | Lithia Springs, GA | TWO TREES DOWN. FEW HOUSE FIRES DUE TO LIGHTNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 102234
SVRFFC
GAC097-102300-
/O.NEW.KFFC.SV.W.0409.060810T2234Z-060810T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MIDWAY...
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITHIA SPRINGS AND SWEETWATER CREEK STATE PARK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3378 8478 3368 8481 3365 8469 3374 8458
3381 8462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:30 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 5:30 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT THU AUG 10 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ANOTHER ROUND OF ISOLD TO SCT TSRA THIS AFTERNOON AND EVENING. STORMS ARE QUITE STRONG BUT NO REPORTS OF SVR WEATHER AS OF THIS WRITING. ACTIVITY SHOULD DECREASE OR DISSIPATE BY 10 PM. MORE ORGANIZED STORMS AND SVR WEATHER EVENT LIKELY ON FRIDAY AFTERNOON AND OVERNIGHT. MODERATELY STRONG WNW FLOW ALOFT WHICH PRODUCED VERY ACTIVE MCS ACROSS THE UPPER MIDWEST LAST NIGHT SHOULD AGAIN PRODUCE SVR STORMS AND OVERNIGHT MCS OVER THE MIDWEST AND OH VALLEY. GFS AND NAM BOTH SHOW SIMILAR PATTERN AND STRENGTH. STRONG SFC ANTICYCLONE DEVELOPS BEHIND S/W WITH 1022MB HIGH CENTERED OVER THE GREAT LAKES. FRONT PROGGED TO MOVE INTO TN/KY BY 18Z FRI BY GFS/NAM/UKMET. WITH 25-30KT 500MB WNWLY FLOW AND SFC FRONT... SHOULD SEE SUFFICIENT VERTICAL WIND SHEAR AND LOW LEVEL FORCING FOR ORGANIZED SEVERE WEATHER THREAT. IF AFTERNOON TEMPS GO ABOVE MAV GUIDANCE...WHICH WE EXPECT...SHOULD BE MORE THAN SUFFICIENT INSTABILITY. STRONGEST STORMS WILL PRODUCE HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 70 MPH. GREATEST THREAT WILL BE OVER NORTH GA WHERE VERTICAL WIND SHEAR AND SFC CONVERGENCE WILL BE GREATEST. FRONT SAGS INTO CENTRAL GA BY 12Z SAT WITH WEDGING PATTERN APPARENT ON NAM/GFS/UKMET OVER NE GA. SHOULD SEE ANOTHER ROUND OF TSRA ON FRONT SAT AFTERNOON MAINLY SOUTH COLUMBUS TO MACON LINE. SVR WX THREAT SOMEWHAT LOWER AS VERTICAL WIND SHEAR NOT AS IMPRESSIVE. HIGH TEMPS SAT ACROSS NE GA WILL BE PLEASANT IF MODELS VERIFY. HAVE GONE A LITTLE ABOVE GUIDANCE...BUT STILL SHOWING MAX TEMPS IN THE MID 80S. GUIDANCE POPS LOOK GOOD...PERHAPS A LITTLE HIGH FOR FRI AFTERNOON IN NORTH GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) NO MAJOR CHANGES PLANNED FOR LONG TERM PERIOD. GFS STILL INDICATES RIDGING ALOFT WILL BUILD BACK INTO THE SERN U.S. AS LARGE HIGH OVER LOW BLOCK OVER THE NRN ATLANTIC REDEVELOPS FURTHER EAST NEAR THE U.K. SHOULD SEE TEMPS RISE BACK TO ABOVE NORMAL READINGS...BUT HOPEFULLY NOT AS HOT AS WE SAW EARLIER THIS WEEK. SNELSON && .AVIATION... MOST ISSUES FOR THE NEXT 24 HOURS WILL REVOLVE AROUND CONVECTION. CURRENTLY DEALING WITH BOUNDARIES AROUND TAF SITES AROUND ATLANTA THAT ARE NOT ONLY CAUSING WIND SHIFTS BUT ALSO INITIATING ADDITIONAL CONVECTION. WITH ANY CONVECTION...CEILINGS AND VISIBILITIES ARE ALWAYS CONCERNS. WITH MOISTURE LINGERING FROM CONVECTION TODAY...WOULD NOT BE SURPRISED IF FRIDAY WE SEE A REPEAT OF THIS MORNINGS LOWERED VISIBILITY...SO WILL CONTINUE THAT TREND AT THE CLIMATOLOGICALLY PREFERRED SITES. UPPER HIGH WILL CONTINUE TO RETROGRADE TO THE WEST AND WITH NORTHWEST FLOW BECOMING MORE DOMINANT...CONVECTION WILL BE MORE WIDESPREAD ON FRIDAY AFTERNOON...AS PER PUBLIC DISCUSSION ABOVE. WINDS PREDOMINANTLY FROM THE WEST-SOUTHWEST...BUT BOUNDARIES THROWN OFF BY CONVECTION WILL MUDDLE THE FORECAST FOR TOMORROW AFTERNOON MUCH LIKE TODAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 90 72 86 / 30 60 40 30 ATHENS 74 93 71 86 / 30 60 40 20 GAINESVILLE 74 91 70 83 / 30 70 50 20 ROME 73 92 71 88 / 30 70 50 20 COLUMBUS 77 91 74 89 / 40 40 50 50 MACON 75 93 74 90 / 30 50 40 40 PEACHTREE CITY 73 90 71 86 / 30 60 40 30 CARTERSVILLE 72 91 71 86 / 30 70 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13/TDP
Hazardous weather outlook, Aug 10, 11:30 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU AUG 10 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL CONTINUE TO DRIFT WESTWARD AS SEVERAL WEAK IMPULSES MOVE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. A WEAK SURFACE BOUNDARY OVER NORTH AND CENTRAL GEORGIA WILL ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS... HAIL UP TO QUARTER SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... THE WARM...MOIST AIRMASS ACROSS THE REGION...COMBINED WITH A WEAK SURFACE BOUNDARY AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA BY THIS AFTERNOON. THE AIRMASS ACROSS THE AREA WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPE VALUES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES AROUND -4 TO -6. THE LACK OF VERTICAL WIND SHEAR WILL LIMIT SEVERE POTENTIAL TO ISOLATED POSSIBLE THIS AFTERNOON AND EVENING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 AND 10 PM...ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. A MODERATELY STRONG COLD FRONT WILL APPROACH GEORGIA LATE FRIDAY WHICH COULD ENHANCE SEVERE THUNDERSTORM POTENTIAL FRIDAY AFTERNOON AND FRIDAY NIGHT ESPECIALLY ACROSS NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT. HOWEVER...ANY REPORTS OF SEVERE WEATHER SHOULD BE RELAYED AS SOON AS POSSIBLE TO YOUR LOCAL EMERGENCY COORDINATOR AND THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 10, 4:21 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT THU AUG 10 2006 GAZ007-102045- 421 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING HALF INCH HAIL AND 45 MPH WINDS IN GILMER COUNTY UNTIL 445 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLIJAY...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GILMER COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELLIJAY...ROY...PISGAH AND CARTECAY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 5:10 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT THU AUG 10 2006 GAZ045-102145- 510 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 TO 50 MPH WINDS IN DEKALB COUNTY UNTIL 545 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTH OF CHAMBLEE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 TO 50 MPH AS IT MOVES ACROSS DEKALB COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TUCKER...CLARKSTON...DECATUR...STONE MOUNTAIN...REDAN...PANTHERSVILLE AND AVONDALE ESTATES. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 5:13 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT THU AUG 10 2006 GAZ039-102145- 513 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILKES COUNTY UNTIL 545 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRATHER...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILKES COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RAYLE...PRATHER...SANDTOWN AND WASHINGTON.
Special weather statement, Aug 10, 5:42 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT THU AUG 10 2006 GAZ045-102215- 542 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING IN DEKALB COUNTY UNTIL 615 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLARKSTON...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES SLOWLY ACROSS DEKALB COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TUCKER...DECATUR...CLARKSTON...AVONDALE ESTATES...STONE MOUNTAIN AND REDAN. HEAVY RAINS FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PORTIONS OF DEKALB COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 5:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT THU AUG 10 2006 GAZ039-102215- 543 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WILKES COUNTY UNTIL 615 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AONIA...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FICKLIN AND AONIA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 10, 6:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EDT THU AUG 10 2006 GAZ043-102300- 624 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DOUGLAS COUNTY UNTIL 700 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTHWEST OF DOUGLASVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS PRODUCING AN OUTFLOW BOUNDARY AND HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AS THE BOUNDARY MOVES ACROSS DOUGLAS COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINSTON...DOUGLASVILLE...MIDWAY...BEULAH...CHAPEL HILL...SWEETWATER CREEK STATE PARK AND LITHIA SPRINGS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 10, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 36 min |
| Aug 10, 3:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.